Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 86, NWS Fort Worth, TX

May 1, 2007Milam County, Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 1, 2007, 4:19 PM CDT for Milam County, Robertson County, Texas. It was in force for 101 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 1, 2007, 4:19 PM CDT (21:19 UTC)
Expired
May 1, 2007, 6:00 PM CDT
In force
101 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Milam County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 64 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 4:47 PM CDTFLASH FLOODHearne, TXOUTER LANES OF HIGHWAY 6 IMPASSIBLE...TRAFFIC FORCED TO CENTER LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 012121
FFWFWD
TXC331-395-012300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MILAM COUNTY IN SOUTH CENTRAL TEXAS...  
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 600 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A LINE OF THUNDERSTORMS...CONTAINING VERY HEAVY RAINFALL BETWEEN 2 
  AND 4 INCHES...WAS MOVING EAST-SOUTHEAST AT 15 MPH ACROSS THE 
  WARNED AREA...WITH FLASH FLOODING LIKELY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANKLIN
  AND CALVERT

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.

LAT...LON 3099 9689 3068 9677 3073 9655 3076 9646
      3099 9626 3111 9630

$$
1 follow-up statement
000 
WGUS74 KFWD 012210
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT TUE MAY 1 2007

TXC331-395-012300-
ROBERTSON TX-MILAM TX-
509 PM CDT TUE MAY 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR 
EASTERN MILAM AND ROBERTSON COUNTIES...

AT 506 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE MOVING THROUGH SOUTHERN 
PORTIONS OF THE WARNED AREA. MANY LOCATIONS HAVE SEEN ONE AND ONE 
HALF AND TWO AND ONE HALF INCHES OF RAINFALL. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WAS RESULTING IN PARTIAL 
FLOODING OF HIGHWAY 6 THROUGH THE CITY OF HEARNE. FURTHERMORE...
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS WILL CONTINUE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3099 9689 3069 9680 3074 9664 3078 9650
      3099 9626 3111 9630

$$

05/

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:45 PM CDT, 34 minutes earlier.

Area forecast discussion, May 1, 3:45 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT TUE MAY 1 2007

.DISCUSSION...
345 PM CDT

UPPER LOW NOW CENTERED OVER OKLAHOMA. SHOWERS AND STORMS HAVE
BLOSSOMED ALONG ASSOCIATED COLD FRONT...FROM CENTRAL OKLAHOMA
TO NEAR CHILDRESS. SOME BREAKS IN THE CLOUDS HAVE HELPED INITIATE
SOME SFC-BASED CONVECTION DEEPER INTO THE WARM SECTOR IN NORTHWEST
ZONES...AND EXPECT FURTHER ACTIVITY IN NORTHERN ZONES AS LOW
CONTINUES MOVING SLOWLY NE.

CYCLIC MCS SOUTH OF I-20 STOLE THE SHOW TODAY. SOME FLOODING
ISSUES MAY STILL OCCUR WITH ACTIVITY IN SE ZONES THROUGH THE END
OF THE FFA...BEYOND WHICH THE PRECIPITATION WILL BEGIN EXITING THE
CWA. THOUGH SOME AREAS COULD FLOOD READILY WITH ANY HEAVY RAINFALL
THE NEXT 24 HOURS...FULLY EXPECT ANY FLOODING ISSUES TO BE
ISOLATED. AS A RESULT...THE WATCH WILL NOT BE EXTENDED WHEN IT
EXPIRES AT 4 PM.

NEXT UPPER LOW HAS MADE LANDFALL NEAR SAN DIEGO...AND WILL
CONTINUE RACING EAST. PROJECTED IMPACTS LOOK TO BE AS EARLY AS
WEDNESDAY AFTERNOON/EVENING...WITH THE POTENTIAL FOR STRONG STORMS
IN FAR WESTERN ZONES. THE MAIN RAIN EVENT IS LIKELY TO BE
WEDNESDAY NIGHT INTO THURSDAY. THOUGH FAIRLY PROGRESSIVE...THE
FLOODING CONCERNS MAY BE REVISITED.

STILL APPEARS THAT RIDGING WILL DOMINATE THIS WEEKEND. FRIDAY
THROUGH SUNDAY WILL BE PRECIPITATION-FREE...WITH ABOVE NORMAL
TEMPERATURES. STILL SOME UNCERTAINTY WITH SYSTEM EARLY NEXT WEEK.
DEEP POLAR TROUGHING INTO THE WESTERN STATES MAY RESULT IN A CUT-
OFF. SPECIFICALLY TIMING THE SYSTEM AT THIS POINT WOULD BE A LOW
PROBABILITY AFFAIR...AND WILL MAINTAIN PROLONGED SLIGHT CHANCE
POPS FOR NOW. IT IS CERTAINLY POSSIBLE FOR RIDGING TO CONTINUE TO
DOMINATE...WITH LOW EJECTING NE WELL TO THE NORTH OF NORTH TEXAS.
PROGS NOW FAVOR HEIGHTS INDICATIVE OF SIGNIFICANT CAPPING. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  80  65  77  67 /  60  40  60  50  30
WACO, TX              65  83  68  80  69 /  60  40  60  50  20
PARIS, TX             63  76  64  76  63 /  70  60  60  50  40
DENTON, TX            64  80  65  78  68 /  60  40  60  50  30
MCKINNEY, TX          63  78  63  78  65 /  60  40  60  50  30
DALLAS, TX            64  83  66  80  66 /  60  40  60  50  30
TERRELL, TX           64  80  66  79  65 /  70  40  60  50  30
CORSICANA, TX         66  80  66  79  67 /  60  40  60  50  30
TEMPLE, TX            66  82  67  79  66 /  50  30  60  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ092>095-102>107-117>123-131>135-143>148-156>162-174-175.

&&

05/25/82
06/21/91
Hazardous weather outlook, May 1, 3:09 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT TUE MAY 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
309 PM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL BE LIKELY THIS EVENING...ACROSS MAINLY ACROSS THE
EASTERN HALF OF NORTH TEXAS. LOCALLY HEAVY RAINFALL TO BETWEEN 1 AND
2 INCHES WILL BE POSSIBLE. HOWEVER...WIDESPREAD HEAVY RAINFALL AND
FLASH FLOODING ARE NOT ANTICIPATED. THUNDERSTORM COVERAGE SHOULD DIMINISH
RAPIDLY DURING THE OVERNIGHT...AS AN UPPER LEVEL LOW CONTINUES TO PUSH
NORTHEAST ACROSS THE AREA.

OTHERWISE...LOOK FOR PATCHY AREAS OF FOG TO DEVELOP TOWARD
DAYBREAK WEDNESDAY MORNING OVER MOST OF THE NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE FOR ISOLATED SEVERE STORMS WITH LARGE
HAIL AND DAMAGING WINDS WEST OF INTERSTATE 35...BOTH WEDNESDAY
AND THURSDAY AFTERNOONS...AS ANOTHER UPPER LEVEL SYSTEM LIFTS OUT
OF THE SOUTHERN ROCKIES. LOCALIZED...HEAVY RAINFALL CANT BE RULED
OUT AS WELL.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY
EVENING...NAMELY FOR ISOLATED FLASH FLOODING.

05/

In the hours before

Special weather statement, May 1, 3:01 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT TUE MAY 1 2007

TXZ162-175-012100-
LEON TX-ROBERTSON TX-
301 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  LEON COUNTY
  ROBERTSON COUNTY

AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST
OF TEAGUE TO 10 MILES NORTH OF HEARNE...MOVING SOUTHEAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BUFFALO...CALVERT...
CENTERVILLE...FRANKLIN AND HEARNE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3151 9614 3099 9674 3082 9663 3077 9656
      3101 9619 3115 9581 3134 9566

SCHULTZ
Special weather statement, May 1, 3:48 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
348 PM CDT TUE MAY 1 2007

TXZ174-012115-
MILAM TX-
348 PM CDT TUE MAY 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MILAM COUNTY

AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF HEARNE...MOVING SOUTHEAST AT 25
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON AND RURAL AREAS OF
EASTERN MILAM COUNTY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3104 9682 3084 9701 3072 9664 3081 9662

SCHULTZ

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:42 PM CDTSpecial Weather StatementFWDLamar63 min
Apr 30, 8:30 PM CDTSpecial Weather StatementFWDMcLennan60 min
Apr 30, 8:33 PM CDTSpecial Weather StatementFWDCoryell57 min
Apr 30, 8:45 PM CDTSpecial Weather StatementFWDComanche60 min
Apr 30, 9:24 PM CDTSpecial Weather StatementFWDCoryell66 min
Apr 30, 9:58 PM CDTSpecial Weather StatementFWDBosque62 min
Apr 30, 10:55 PM CDTSpecial Weather StatementFWDStephens65 min
May 1, 3:35 AM CDTSpecial Weather StatementFWDHamilton25 min
May 1, 4:18 AM CDTSpecial Weather StatementFWDLampasas27 min
May 1, 4:32 AM CDTSevere Thunderstorm WarningFWDLampasas58 min
May 1, 5:07 AM CDTSpecial Weather StatementFWDCoryell23 min
May 1, 5:43 AM CDTSpecial Weather StatementFWDMills32 min
May 1, 5:54 AM CDTSevere Thunderstorm WarningFWDMills36 min
May 1, 7:24 AM CDTFlash Flood WarningFWDHamilton3 hr
May 1, 8:27 AM CDTSpecial Weather StatementFWDComanche33 min
May 1, 1:16 PM CDTFlash Flood WarningFWDMcLennan3 hr
May 1, 3:01 PM CDTSpecial Weather StatementFWDLeon, Robertson59 min
May 1, 3:19 PM CDTSevere Thunderstorm WarningFWDRobertson56 min
May 1, 3:48 PM CDTSpecial Weather StatementFWDMilam27 min
May 1, 3:53 PM CDTSevere Thunderstorm WarningFWDMilam67 min
May 1, 4:09 PM CDTSevere Thunderstorm WarningFWDRobertson66 min
May 1, 5:02 PM CDTSpecial Weather StatementFWDMilam28 min
May 1, 5:27 PM CDTSpecial Weather StatementFWDMilam63 min
May 1, 5:40 PM CDTSevere Thunderstorm WarningFWDMilam65 min
May 1, 5:58 PM CDTFlash Flood WarningFWDMilam3 hr
May 1, 6:25 PM CDTSpecial Weather StatementFWDLimestone65 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.